Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Confused

 - UBBFriend: Email this page to someone!    
Author Topic: Confused
Asian
Neophyte
Member # 36397

Icon 5 posted      Profile for Asian     Send New Private Message       Edit/Delete Post 
I'm on birth control and I've been on it since March or April, either way it's been awhile. My period is always regular but for some reason this month I got my period a week before I was supposed to. I wasn't even done with my 'active' pills. Since it was the summertime, I was really good at taking my pills from 3-4pm but now that school has started sometimes it slips my mind and I'll take them around 5 or 6. I thought I had a 3 hour kind of time-frame that I could take my pills and still have them be effective. This is really annoying because I've been taking my active pills for the past 5 days and by now my period should have stopped. Now the active pills are done and my period should start and I'm all very annoyed because now I'm going to end up having my period for like two weeks.

Why did I get it early? Is it because I had been taking my pills at awkward times or could it be something else? It's not like my usual period either. It's thick but there's not a lot of it and its been brown up until today.
This is awkward but I hope that there is an explanation other than just randomness. Thanks.

Posts: 30 | From: US | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Well, you should NOT have withdrawal bleeding for two weeks solid. vaginal bleeding for two weeks solid would be something you'd want to look into.

But overall, breakthrough bleeding is something that just happens sometimes with the pill, even when you take it as directed, which you have. And it's usually nothing to be concerned about. It has been found to occur more commonly with smokers (not sure if that's an issue) and with folks who just happen to have thicker endometriums, in general, or now and then.

So, sorry, but randomness -- sort of, that is a common BCP side effect -- is mostly what I have to offer.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen